Texas, 2010Flash Flood in Texas, April 17, 2010
April 17, 2010 · NWS SJT · 1 event in 1 county or zone
75 inches reported by a rainfall observer and this led to flash flooding across the city.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains fell across Throckmorton during the night with up to 5.75 inches reported by a rainfall observer and this led to flash flooding across the city.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Apr 17, 5:44 AM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Apr 17, 5:44 AM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
644 AM CDT SAT APR 17 2010
.DISCUSSION...
LOOK FOR MVFR CEILINGS TO DOMINATE WEST CENTRAL TEXAS FOR THE NEXT
24 HOURS. SEE AVIATION BELOW.
&&
.AVIATION...
LATEST NAM AND RUC 925 MB RELATIVE HUMIDITY FIELDS INDICATE WRAP-
AROUND MOISTURE WILL MAINTAIN LOW CLOUDS ACROSS WEST CENTRAL TEXAS
FOR THE NEXT 24 HOURS. THE SURFACE LOW WILL SLOWLY SLIDE EAST
TODAY FROM ITS CURRENT LOCATION NEAR SWEETWATER. FOR NOW...WILL
ONLY CONTINUE LIGHT SHOWERS IN THE TERMINALS UNTIL 18Z.
HOWEVER...LIGHT RAIN OR DRIZZLE MAY CONTINUE THIS AFTERNOON AND
EVENING AS LOW-LEVEL MOISTURE WRAPS AROUND THE EASTWARD MOVING
SURFACE LOW.
23/HUBER
&&
.PREV DISCUSSION... /ISSUED 326 AM CDT SAT APR 17 2010/
SHORT TERM...
LATEST WSR-88D DATA INDICATE MAIN AREA OF CONTINUED SHOWERS HAS
SHIFTED NORTH INTO OUR BIG COUNTRY COUNTIES. SURFACE ANALYSIS
INDICATES A SURFACE LOW CENTERED OVER THE NORTHWESTERN CONCHO
VALLEY...WITH A WEAK FRONTAL BOUNDARY EXTENDING EAST ACROSS THE BIG
COUNTRY INTO FAR SOUTHEASTERN OKLAHOMA.
MODELS CONTINUE IN GOOD AGREEMENT FOR THE NEXT 24 HOURS. AN
UPPER-LEVEL TROUGH OF LOW PRESSURE WILL CONTINUE TO SLIDE SLOWLY
EAST AS THE WEAK SURFACE COLD FRONT MOVES SLOWLY SOUTH DURING THE
DAY TODAY. THIS SHIFT WILL CONTINUE TO PLACE THE MAIN FOCUS FOR
ADDITIONAL SHOWERS AND ISOLATED THUNDERSTORMS ACROSS MAINLY THE
NORTHEAST HALF OF OUR COUNTIES. GIVEN TRENDS OVER THE PAST 24
HOURS...POPS CLOSER TO THE MORE AGGRESSIVE MEX MOS GUIDANCE LOOK
BEST. WILL ALSO CONTINUE LOCALLY HEAVY RAINFALL POSSIBLE WORDING IN
THE ZONE FORECAST PRODUCT. ALSO...LIMITED SUNSHINE AND WEAK SURFACE
COLD AIR ADVECTION WILL HELP HOLD AFTERNOON HIGHS WELL BELOW
SEASONAL NORMALS TODAY.
FOR TONIGHT...BEST RAIN CHANCES WILL CONTINUE ACROSS THE BIG COUNTRY
AND HEARTLAND AS THE UPPER-LEVEL TROUGH OF LOW PRESSURE SLOWLY MOVES
FARTHER EAST. WILL CONTINUE MAINLY SHOWERS WITH LOCALLY HEAVY
RAINFALL POSSIBLE. OVERNIGHT LOWS NEAR MOS GUIDANCE LOOKS REASONABLE.
23/HUBER
LONG TERM...
NAM AND GFS MODELS KEEP 700 MB LAYER AND BELOW...NEARLY SATURATED
THROUGH SUNDAY...AND 850 MB LAYER AND BELOW...SATURATED INTO
TUESDAY. KEPT A SLIGHT CHANCE OF LIGHT SHOWERS OVER NORTHERN AND
EASTERN SECTIONS SUNDAY AND SUNDAY NIGHT...CLOSER TO WEAK UPPER
DISTURBANCE AS IT HEADS INTO CENTRAL TEXAS. ALSO...HAVE A SLIGHT
CHANCE OF SHOWERS...MONDAY NIGHT INTO TUESDAY...AS WEAK MID LEVEL
DISTURBANCE MOVES EAST OUT OF THE SOUTHWEST UNITED STATES.
LOWER ATMOSPHERIC MOISTURE THINS OUT WEDNESDAY...SO HOPEFULLY THE
SUN WILL BREAK OUT. BOTH GFS AND ECMWF MODELS ARE IN FAIR GOOD
CONSENSUS IN TIMING AND STRENGTH...IN DEVELOPING A STRONG UPPER
LOW OVER THE SOUTHWEST UNITED STATES LATE NEXT WEEK. COULD SEE AT
LEAST A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY INTO FRIDAY. SOME
SEVERE POTENTIAL GIVEN AT LEAST SOME INSTABILITY AND GOOD
SHEAR...BUT STILL A WAYS OUT ON DAYS 6 AND 7.
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 63 49 61 47 63 / 90 40 30 20 10
SAN ANGELO 66 48 66 48 65 / 50 30 10 10 10
JUNCTION 72 48 68 50 67 / 50 30 10 10 10
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
23/HUBER
Hazardous weather outlook, Apr 17, 3:25 AM CST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
425 AM CDT SAT APR 17 2010
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-180930-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
425 AM CDT SAT APR 17 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SHOWERS AND
ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS WEST CENTRAL TEXAS
THIS AFTERNOON AND TONIGHT. LOCALLY HEAVY RAINFALL MAY PRODUCE
SOME FLOODING...MAINLY ACROSS THE BIG COUNTRY AND HEARTLAND.
ALSO...THUNDERSTORMS WILL PRODUCE DEADLY LIGHTNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
23/HUBER
Flash Flood, Throckmorton
- When
- April 17, 7:10 AM CST to 10:00 AM CST
- Where
- Throckmorton County, 0.36 mi S of Throckmorton to 0.29 mi SE of Throckmorton
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.175, -99.181
City officials reported flooding along with some road closures around Throckmorton.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Wisconsin, April 17, 20101 death · 2 injured · 1 event
- Flash Flood and Flooding in Texas, April 17 to 19, 2010$201,000 · 3 events
- Wildfire in South Carolina, April 17, 2010$25,000 · 1 event
- Tornado and Flash Flooding in Texas, April 17, 2010$5,000 · EF0 · 8 events
- Hail in Oregon, April 17, 20101 in hail · 4 events
- Flood in Colorado, April 17, 2010$5,000 · 1 event
- Funnel Cloud in Florida, April 17, 20101 event
- Heavy Rain in American Samoa, April 17, 20101 event
- Flood in New Mexico, April 17 to 18, 2010$5,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 226224.